• THANKSGIVING SALE: 15% Off @ LifeGivingStore.com & SuchLabs.com Till November 28th With Coupon Code: THANKS2022
    Click Here For Lifegivingstore.com
    Click Here For SuchLabs.com
  • Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Acetazolamide & Palpitations

natedawggh

Member
Joined
Aug 24, 2013
Messages
649
I have been taking a very small amount of acetazolamide—1/4 a tablet. When I take it, though, it really works wonders until it starts to produce some very noticeable palpitations, specifically where my heart stops for a beat every 3-6 beats for about 30 seconds. It's very uncomfortable. I'm assuming this is from potassium wasting, but supplementing extra potassium does not relieve the effect at all.

I just read somewhere too that acetazolamide increases the level of aldosterone, but I couldn't confirm that anywhere. Does anyone have experience with this particular side effect and any insight into what could be going wrong? My last lab results showed a normal level of potassium.
 
Joined
Nov 26, 2013
Messages
7,367
Try breathing faster for a bit when it happens.
 

natedawggh

Member
Thread starter
Joined
Aug 24, 2013
Messages
649
I just started breathing from my diaphragm and it not only eliminated the palpitations, but started making all my fingers and toes tingle with oxygenation. I think I was just not really breathing at all, so the acetazolamide was doing its job but my lungs were not. I feel more relaxed and warm than I ever have on acetazolamide.
 

SQu

Member
Joined
Jan 3, 2014
Messages
1,308
Too much niacinamide did that to me too. Interesting and makes sense that it might be mineral related. Falls into the category of pushing one's metabolism up too fast and resources can't keep pace.
SS, why would breathing faster help? And is that just for acetazolamide or palpitations generally?
 

Blossom

Moderator
Joined
Nov 23, 2013
Messages
9,863
Location
Indiana USA
natedawggh said:
Just saw this study too. Baking Soda + Acetazolamide increased phosphate excretion. That's a good thing, right?

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC297251/
I suppose it depends on the context but I would be careful with using added bicarbonate in combination with acetazolamide. Some phosphate is necessary and although it is good to keep it in balance one could possibly push phosphorus too low using baking soda and acetazolamide together. I noticed when I drank high bicarbonate mineral water while taking diamox I would have kidney pain. I concluded that my kidneys were being taxed to try to excrete the bicarbonate that my body couldn't breakdown because acetazolamide is a carbonic anhydrase inhibitor. Please do your own research of course as I'm just relaying my personal experience!
 
Joined
Nov 26, 2013
Messages
7,367
Too much Buteyko gives me that and angina so I just balance it, I don't know. But hyperventilating in normal conditions will create the problem instead of solving it. Never breathe from the chest as you will not be able to judge your ventilation.
 

natedawggh

Member
Thread starter
Joined
Aug 24, 2013
Messages
649
@Such_Saturation: Yeah, I've just been diaphragm deep breathing and it helps immediately. I don't even necessarily have to hyperventilate, just full breaths.

@Blossom: Thanks, I haven't been doing bicarbonate every day, just once a weekish. It feels good when I do it... btw, I read somewhere that the increased bicarbonate excretion can cause kidney stones... so I'm taking 500 mg a day of magnesium, which is supposed to counteract that.
 

Similar threads

Top